advertisement
Question
Posted by: J.P. | 2012/10/18

Psych drug effects (Pt. 2)

YES! There was " trembling and shakes"  as a side effect of Promethazine. She was taking two 2mg [though not sure if it''s ''2mg'' - doc''s writing] pills of it.

She''d been complaining of ''empty-headedness'' slightly prior to the drug change  which she still is complaining about, and it was tough to tell if that was an additional effect or not. I suspected a dementia-like condition for the ''empty-headedness''. Your thoughts would be appreciated.

Thanks for the initial info. Nice to talk of a shrink that actually shares information...

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes, you'd think doctors took special classes in bad hand-writing, wouldn't you ! I think its more from all those years in medical school, taking notes from hundreds of lectures.
Could the dose be 12.5 mg perhaps ? Dementia ( or some other form of brain damage ) is of course a possibility depending on one's age, but I haven't come across a complaint of "empty-headedness" from someone with any form of dementia. But it depends on exactly what she meant by "empty-headed".
really, though, in any complex clinical situation, one needs a careful full psych assessment by a good local psuychiatrist ( in private practice or maybe at a medical school ) to clarify the diagnosis, as one can't select a suitable treatment without being sure of the diagnosis, and that needs to include a careful physical examination, maybe other tests, and the chance to hear exactly how the person themselves describes the symptoms.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/10/18

Yes, you'd think doctors took special classes in bad hand-writing, wouldn't you ! I think its more from all those years in medical school, taking notes from hundreds of lectures.
Could the dose be 12.5 mg perhaps ? Dementia ( or some other form of brain damage ) is of course a possibility depending on one's age, but I haven't come across a complaint of "empty-headedness" from someone with any form of dementia. But it depends on exactly what she meant by "empty-headed".
really, though, in any complex clinical situation, one needs a careful full psych assessment by a good local psuychiatrist ( in private practice or maybe at a medical school ) to clarify the diagnosis, as one can't select a suitable treatment without being sure of the diagnosis, and that needs to include a careful physical examination, maybe other tests, and the chance to hear exactly how the person themselves describes the symptoms.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement